Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 78, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 10, 2016, 1:24 PM CDT for Posey County, Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2016, 1:24 PM CDT (18:24 UTC)
- Expired
- Aug 10, 2016, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Posey County, IN
The radar
The Evansville,IN radar (KVWX), 42 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:33 PM CDT | HEAVY RAIN 4.18 | Mount Vernon, IN | STORM TOTAL MEASURED ON NE SIDE OF COMMUNITY. |
| Aug 10, 1:37 PM CDT | HEAVY RAIN 4.23 | 2 Nne Mount Vernon, IN | RAINFALL ACCUMULATION SINCE 1230 PM CST. |
| Aug 10, 1:40 PM CDT | FLASH FLOOD | Mount Vernon, IN | COMMUNITY CENTER REPORTING WATER DAMAGE. SEVERAL STREETS WITH FLASH FLOOD CONDITIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WGUS53 KPAH 101824
FFWPAH
INC129-102115-
/O.NEW.KPAH.FF.W.0078.160810T1824Z-160810T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
124 PM CDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POSEY COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 415 PM CDT
* AT 120 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. ROADS WERE FLOODED IN MOUNT VERNON
INDIANA. MOST OF THE RAIN HAS BEEN LOCATED BETWEEN MOUNT VERNON
AND THE CENTRAL PART OF THE COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON...POSEYVILLE...NEW HARMONY...
CYNTHIANA AND BLAIRSVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
LAT...LON 3820 8769 3791 8771 3787 8780 3793 8790
3789 8794 3784 8791 3777 8795 3781 8801
3780 8807 3782 8809 3782 8804 3784 8803
3790 8810 3789 8801 3791 8802 3793 8807
3793 8803 3804 8800 3816 8791
$$
PS2 follow-up statements
828
WGUS73 KPAH 101922
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT WED AUG 10 2016
INC129-102115-
/O.CON.KPAH.FF.W.0078.000000T0000Z-160810T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POSEY IN-
222 PM CDT WED AUG 10 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHERN POSEY COUNTY...
AT 218 PM CDT...MOST OF THE THUNDERSTORMS HAD DISSIPATED.
HOWEVER...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING EARLIER
THIS AFTERNOON RESULTED IN A WATER RESCUE ONA FLOODED COUNTY ROAD.
ALTHOUGH THE HEAVY RAIN HAS ENDED...NOT ALL OF THE FLOODWATERS HAVE
RECEDED. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3803 8771 3791 8771 3787 8780 3793 8790
3789 8794 3784 8791 3777 8795 3781 8801
3780 8807 3782 8809 3782 8804 3784 8803
3790 8810 3789 8801 3791 8802 3793 8807
3793 8803 3804 8800 3804 8791
$$329
WGUS73 KPAH 102011
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT WED AUG 10 2016
INC129-102020-
/O.CAN.KPAH.FF.W.0078.000000T0000Z-160810T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POSEY IN-
311 PM CDT WED AUG 10 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN POSEY COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED ACROSS POSEY COUNTY INDIANA. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 3803 8771 3791 8771 3787 8780 3793 8790
3789 8794 3784 8791 3777 8795 3781 8801
3780 8807 3782 8809 3782 8804 3784 8803
3790 8810 3789 8801 3791 8802 3793 8807
3793 8803 3804 8800 3804 8791
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:02 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 10, 1:02 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 102 PM CDT WED AUG 10 2016 .UPDATE... Issued at 102 PM CDT WED AUG 10 2016 Updated aviation discussion only. && .SHORT TERM...(Today through Friday night) Issued at 257 AM CDT Wed Aug 10 2016 Upper ridge will remain centered off the east coast, with weak energy aloft moving across the area, resulting in mainly diurnally enhanced convection given weak mid level support and lack of any surface features (weak return flow). Will have PoPs peak in the afternoon, then fade in the evening and overnight. It will be rather warm and humid with dew points up into the 70s again, with highs upper 80s to lower 90s. Used a model blend for the weather, slightly more weight to the ECMWF and NAM. MOS and persistence used for temps. .LONG TERM...(Saturday through Tuesday) Issued at 257 AM CDT Wed Aug 10 2016 GFS and ECMWF have slowed down the approaching cold front Friday night into Saturday, now bringing it into our northwest counties by around 00z Sunday. This is about 6 hours slower than previous runs. Canadian still shows the front bisecting the PAH forecast area by 18z Saturday. All the models hang up the front across our region into Sunday and early Monday, then show the front making some southeastern progress into Monday night and Tuesday. Leaning toward the slower GFS/ECMWF solutions, shower and thunderstorm chances will be spreading southeast Friday night, with good chance to likely pops for our west and northwest counties, to slight chances southeast. On Saturday, the focus for better thunderstorm chances will continue to be across our west and northwest counties, so went with likely pops in these areas, with good chances across the rest of our region. With the front across the region the rest of the weekend, went with good chance to likely pops across the entire PAH forecast area Saturday night and Sunday. For Sunday night into Monday, with some question as to where the front will be, kept probabilities in the chance category for now. With front sliding a little farther southeast Monday night and Tuesday, focused the better chances for showers and storms across our south/southeast counties. Overnight low temperatures will remain above seasonal normals Friday night and Saturday night, but high temperatures through the weekend will be a little below normal with additional cloud cover and precipitation. Winds shifting to the north late in the weekend will keep temperatures near to below normal into early next week with dew points hovering in the upper 60s to around 70 degrees. && .AVIATION... Issued at 102 PM CDT Wed Aug 10 2016 As a band of moisture surges westward into the region this afternoon, scattered showers and tstms will be most common east of the MS River, with brief vsby reductions to IFR probable during the afternoon. Meanwhile, cloud cover will be quite variable, but most widespread over the eastern two-thirds of the region today. Outside tstm activity, winds will remain light, and generally out of the southeast today, calm overnight, and generally out of the south Thursday morning. MVFR fog will be likely late in the night, with some terminals dipping into IFR. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && AVIATION...DB
Hazardous weather outlook, Aug 10, 9:32 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 932 AM CDT WED AUG 10 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 932 AM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. HEAT INDEX VALUES MAY BRIEFLY REACH 100 ACROSS MAINLY SOUTHEAST MISSOURI AND FAR WEST KENTUCKY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A DAILY CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT, ESPECIALLY SATURDAY EVENING THROUGH MONDAY. A FEW STORMS MAY PRODUCE GUSTY WINDS AS WELL. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 OVER A LARGE PART OF THE AREA BOTH THURSDAY AND FRIDAY. IN SOUTHEAST MISSOURI, VALUES MAY TOP 105 BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD KEEP UP TO DATE WITH THE POSSIBLE HEAVY RAIN SITUATION THIS WEEKEND AND INTO EARLY NEXT WEEK. PS
In the hours before
Local storm report, Aug 10, 1:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
117 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN MOUNT VERNON 37.94N 87.90W
08/10/2016 M3.75 INCH POSEY IN TRAINED SPOTTER
JUST OVER ONE HOUR RAINFALL ACCUMULATION. MINOR STREET
FLOODING REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:16 PM CDT | Areal Flood Advisory | PAH | Spencer | 119 min |
| Aug 10, 11:07 AM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Vanderburgh, Warrick | 3 hr |
| Aug 10, 12:25 PM CDT | Areal Flood Advisory | PAH | Posey | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.